Alert archive / Maine / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Gray, ME

June 2, 20134 counties in Maine; Belknap County, Carroll County, Coos County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 2, 2013, 4:20 PM EDT for 4 counties in Maine; Belknap County, Carroll County, Coos County, New Hampshire. It was in force for 40 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2013, 4:20 PM EDT (20:20 UTC)
Expired
Jun 2, 2013, 5:00 PM EDT
In force
40 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Androscoggin County, ME, Cumberland County, ME, Oxford County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH

The radar

The Portland,ME radar (KGYX), 51 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:25 PM EDTTSTM WND DMGConway, NHMULTIPLE TREES DOWN IN CONWAY
Jun 2, 4:25 PM EDTTSTM WND DMGFryeburg, METREES DOWN ON HEMLOCK BRIDGE ROAD AND FROG ROAD IN FRYEBURG
Jun 2, 4:30 PM EDTTSTM WND DMGChatham, NHMULTIPLE TREES DOWN ROUTE 113B... ROBBINS HILL ROAD AND OTHERS.
Jun 2, 4:30 PM EDTTSTM WND DMGLovell, METREES DOWN ON MAIN ST AND CHRISTIAN HILL
Jun 2, 4:33 PM EDTTSTM WND DMGFryeburg, MESEVERAL TREES DOWN IN FRYEBURG
Jun 2, 4:35 PM EDTTSTM WND DMGBethel, METREES ON WIRES ON CHANDLER HILL ROAD
Jun 2, 4:36 PM EDTTSTM WND DMGBethel, METREES DOWN IN BETHEL
Jun 2, 5:00 PM EDTTSTM WND DMGNaples, METWO TREES FELL ON A CAMPER...PICTURE POSTED ON FACEBOOK BY A LOCAL TREE REMOVAL BUSINESS
Jun 2, 5:08 PM EDTTSTM WND DMGParis, MESOUTH AND WEST PARIS TREE ON ELM HILL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 11:33 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS51 KGYX 022020
SVRGYX
MEC001-005-017-031-NHC001-003-007-022100-
/O.NEW.KGYX.SV.W.0013.130602T2020Z-130602T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
420 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE...
  WESTERN ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE...
  SOUTHERN OXFORD COUNTY IN WESTERN MAINE...
  SOUTHEASTERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
  CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTHWESTERN YORK COUNTY IN SOUTHWEST MAINE...
  WESTERN CUMBERLAND COUNTY IN MAINE...

* UNTIL 500 PM EDT...

* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF BETHEL TO
  FRYEBURG TO 7 MILES SOUTH OF MOULTONBOROUGH...OR ALONG A LINE
  EXTENDING FROM 13 MILES SOUTHWEST OF BETHEL TO FRYEBURG TO
  MEREDITH...AND MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FRYEBURG...BETHEL...OSSIPEE...WATERFORD...EFFINGHAM...LOCKE
  MILLS...BRIDGTON...BRYANT POND...KEZAR FALLS...HIRAM...CORNISH...
  RUMFORD...SOUTH PARIS...NAPLES...SEBAGO LAKE STATE PARK...STANDISH
  AND HOLLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

HEAVY RAINFALL CAN BE EXPECTED WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4456 7054 4414 7042 4354 7061 4365 7144
      4440 7118
TIME...MOT...LOC 2020Z 269DEG 30KT 4432 7097 4409 7096
          4366 7133

$$

ES
2 follow-up statements
352 
WWUS51 KGYX 022037
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
437 PM EDT SUN JUN 2 2013

MEC001-005-017-031-NHC001-003-007-022100-
/O.CON.KGYX.SV.W.0013.000000T0000Z-130602T2100Z/
BELKNAP NH-ANDROSCOGGIN ME-OXFORD ME-COOS NH-CARROLL NH-YORK ME-
CUMBERLAND ME-
437 PM EDT SUN JUN 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN CUMBERLAND...NORTHWESTERN YORK...CARROLL...SOUTHEASTERN
COOS...SOUTHERN OXFORD...EXTREME WEST CENTRAL ANDROSCOGGIN AND NORTH
CENTRAL BELKNAP COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
STONEHAM TO WEST BRIDGTON TO BRIDGEWATER...OR ALONG A LINE EXTENDING
FROM 7 MILES SOUTHWEST OF BETHEL TO 6 MILES WEST OF BRIDGTON TO 7
MILES WEST OF OSSIPEE...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERFORD...DENMARK...BRIDGTON...HARRISON...EFFINGHAM...LOCKE
MILLS...PORTER...HANOVER...KEZAR FALLS...GREENWOOD...HIRAM...
MILTON...BRYANT POND...PARSONSFIELD...OTISFIELD...WEST PARIS...WEST
BALDWIN...CORNISH...NORWAY...NAPLES...RUMFORD...SOUTH PARIS...WEST
NEWFIELD...OXFORD...SEBAGO...PARIS...BALDWIN...CASCO...STEEP FALLS...
SEBAGO LAKE STATE PARK...FRYE ISLAND...EAST SEBAGO...BIG BASIN...
STANDISH...NEWFIELD...LIMINGTON...LIMERICK AND HOLLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4397 7133 4411 7119 4427 7107 4440 7112
      4456 7054 4414 7042 4354 7061 4365 7144
TIME...MOT...LOC 2037Z 269DEG 30KT 4433 7076 4408 7071
          4366 7114

$$

SCHWIBS
751 
WWUS51 KGYX 022051
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
451 PM EDT SUN JUN 2 2013

NHC001-007-022100-
/O.CAN.KGYX.SV.W.0013.000000T0000Z-130602T2100Z/
BELKNAP NH-COOS NH-
451 PM EDT SUN JUN 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COOS AND NORTH
CENTRAL BELKNAP COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

LAT...LON 4389 7093 4401 7083 4450 7071 4456 7054
      4414 7042 4354 7061 4362 7118
TIME...MOT...LOC 2050Z 269DEG 30KT 4433 7061 4408 7056
          4366 7100

$$

MEC001-005-017-031-NHC003-022100-
/O.CON.KGYX.SV.W.0013.000000T0000Z-130602T2100Z/
ANDROSCOGGIN ME-OXFORD ME-CARROLL NH-YORK ME-CUMBERLAND ME-
451 PM EDT SUN JUN 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN CUMBERLAND...NORTHWESTERN YORK...SOUTHEASTERN CARROLL...
SOUTH CENTRAL OXFORD AND EXTREME WEST CENTRAL ANDROSCOGGIN
COUNTIES...

AT 445 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GREENWOOD TO HARRISON
TO OSSIPEE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
BETHEL TO BRIDGTON TO OSSIPEE...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OTISFIELD...WEST PARIS...WEST BALDWIN...NORWAY...CORNISH...NAPLES...
RUMFORD...WEST NEWFIELD...SOUTH PARIS...OXFORD...PARIS...SEBAGO...
BALDWIN...STEEP FALLS...SEBAGO LAKE STATE PARK...FRYE ISLAND...EAST
SEBAGO...BIG BASIN...STANDISH...NEWFIELD...LIMINGTON...LIMERICK...
HOLLIS AND CASCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
EASTERN NEW HAMPSHIRE AND WESTERN MAINE. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4389 7093 4401 7083 4450 7071 4456 7054
      4414 7042 4354 7061 4362 7118
TIME...MOT...LOC 2050Z 269DEG 30KT 4433 7061 4408 7056
          4366 7100

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:57 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 2, 2:57 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
257 PM EDT SUN JUN 2 2013

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING. EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THIS AFTERNOON AND
EVENING AHEAD OF THE FRONT. THE THUNDERSTORMS HAVE THE POTENTIAL
TO PRODUCE SEVERE WINDS...LARGE HAIL AND HEAVY RAIN. THE FRONT IS
SLOW TO PUSH THROUGH THE AREA AND THERE WILL BE A THREAT FOR MORE
SHOWERS AND THUNDERSTORMS NEAR THE COAST ON MONDAY. HIGH PRESSURE
WILL BUILD SOUTHEAST OUT OF CANADA THROUGH THE MIDDLE OF THE
WEEK...BRINGING COOLER WEATHER BACK INTO THE AREA. LOW PRESSURE
MOVING EAST FROM THE MIDWEST WILL APPROACH THE AREA THURSDAY.

&&

.NEAR TERM /TONIGHT/...
A FEW ROUNDS OF THUNDERSTORMS ARE MOVING THROUGH THE AREA THIS
AFTERNOON AND EXPECT A LINE OF STORMS TO CROSS INTO NEW HAMPSHIRE
AND MOVE ACROSS MAINE OVER THE NEXT FEW HOURS. AFTER THIS DOES
SO... THE SEVERE WEATHER THREAT WILL LIKELY BE OVER. DAMAGING
WINDS WILL BE THE PRIMARY THREAT... AS WELL AS SOME AREAS OF LARGE
HAIL. IT IS UNCLEAR HOW FAR EAST THE STORMS WILL BE ABLE TO
TRAVEL. MOST MODELS INDICATE CONVECTION FALLING APART AS IT
REACHES MAINE. HOWEVER... 16Z SOUNDING INDICATES PLENTY OF
INSTABILITY SO IF STORMS CAN TRACK TOWARD THE COAST OF NEW
HAMPSHIRE AND MAINE THEY MAY MAINTAIN THEMSELVES.

AFTER THE STORMS END... SHOULD SEE A BREAK IN THE PRECIPITATION
FOR A WHILE AND THE COLD FRONT WILL SLOWLY PUSH INTO THE REGION.
TEMPERATURES OVERNIGHT WILL FALL INTO THE 60S. HAVE RAISED MINIMUM
TEMPERATURES ABOVE GUIDANCE VALUES AS HUMIDITY LEVELS REMAIN HIGH
AND TRENDS FROM LAST NIGHT INDICATE GUIDANCE HAS BEEN RUNNING
SEVERAL DEGREES TOO COLD. COULD SEE FOG FORM TONIGHT BUT THINK THE
MOST LIKELY AREAS FOR THIS TO OCCUR WILL BE IN AREAS THAT SEE RAIN
THIS AFTERNOON... ESPECIALLY LATER IN THE AFTERNOON.

&&

.SHORT TERM /MONDAY/...
COLD FRONT STILL LINGERS JUST INLAND OF THE COAST ON MONDAY.
EXPECT GOOD WARMING AHEAD OF THE FRONT... AND INSTABILITY
INCREASING AGAIN. SHOWERS AND THUNDERSTORMS SHOULD FORM BY MIDDAY
POSSIBLY AS A RESULT OF THE SEA BREEZE BOUNDARY COLLIDING WITH THE
SLOWLY ADVANCING COLD FRONT. DO NOT EXPECT SEVERE WEATHER... BUT
DO EXPECT ONE MORE ROUND OF THUNDERSTORMS BEFORE THE FRONT MOVES
OFF THE COAST MONDAY NIGHT. HIGH TEMPERATURES GENERALLY IN THE 70S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
SKIES WILL CLEAR ACROSS THE REGION MONDAY NIGHT WITH MOSTLY SUNNY
SKIES ACROSS THE REGION TUESDAY AND WEDNESDAY. LOW PRESSURE MOVING
EAST FROM THE MIDWEST WILL BRING THE THREAT OF SHOWERS FOR
THURSDAY. THE FRONT ASSOCIATED WITH THE LOW WILL LINGER NEAR THE
AREA BRINGING A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS
THROUGH THE END OF THE WEEK.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM...BEST CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING WILL BE ACROSS MUCH OF NEW HAMPSHIRE AND INTERIOR MAINE.
FOG IS ALSO A POSSIBILITY TONIGHT ESPECIALLY IN AREAS THAT SEE
RAIN THIS AFTERNOON. COULD SEE ANOTHER ROUND OF THUNDERSTORMS ON
MONDAY ALONG THE COASTAL PLAIN.

LONG TERM...VFR CONDITIONS MONDAY NIGHT THROUGH WEDNESDAY.
POSSIBLE IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS THURSDAY AND
FRIDAY.

&&

.MARINE...
SHORT TERM...WINDS HAVE BEEN SLOW TO COME UP... BUT STILL
EXPECTING GUSTS TO 25 KT POSSIBLE THROUGH THE EVENING AND WAVE
HEIGHTS INCREASING TO OVER 5 FEET. WAVES SHOULD SUBSIDE BY LATE
MONDAY MORNING.

LONG TERM...EXPECTING WINDS AND SEAS TO BE DIMINISHING MONDAY
NIGHT AND BE BELOW SCA CRITERIA TUESDAY THROUGH THURSDAY.

&&

.FIRE WEATHER...
HIGH HUMIDITY CONTINUES TONIGHT AND MONDAY WITH A CHANCE OF
THUNDERSTORMS. A COLD FRONT WILL PUSH THROUGH THE AREA LATE
MONDAY. DRIER CONDITIONS WILL RETURN FOR TUESDAY THROUGH THE END
OF THE WEEK.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT MONDAY FOR ANZ150>154.

&&

SYNOPSIS...JENSENIUS
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...JENSENIUS
AVIATION...KIMBLE/JENSENIUS
MARINE...KIMBLE/JENSENIUS
Hazardous weather outlook, Jun 2, 2:36 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
236 PM EDT SUN JUN 2 2013

MEZ007>009-012>014-018>021-023-024-NHZ001>010-013-014-031845-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK-
COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
236 PM EDT SUN JUN 2 2013

...SEVERE THUNDERSTORM WATCH 271 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-031845-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
236 PM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH GUSTY
WINDS AND SMALL HAIL...HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ022-025>028-031845-
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
236 PM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH GUSTY
WINDS AND SMALL HAIL...HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 2, 1:43 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
143 PM EDT SUN JUN 2 2013

MEZ007-008-021815-
NORTHERN FRANKLIN-NORTHERN OXFORD-
143 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 215 PM EDT...

AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF ANDOVER...OR ABOUT 15
MILES WEST OF RUMFORD...MOVING NORTHEAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ANDOVER...ROXBURY AND
BYRON THROUGH 215 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4486 7060 4472 7044 4451 7082 4467 7090

ES
Special weather statement, Jun 2, 2:06 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
206 PM EDT SUN JUN 2 2013

MEZ009-021830-
CENTRAL SOMERSET-
206 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 230 PM
EDT...

AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER THE FORKS...OR ABOUT 20 MILES WEST
OF GREENVILLE...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND THE FORKS AND LAKE MOXIE THROUGH 230
PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4566 6975 4555 6974 4554 6977 4535 6971
      4528 6996 4542 7006

SCHWIBS
Special weather statement, Jun 2, 2:42 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
242 PM EDT SUN JUN 2 2013

NHZ003-005-007>009-021930-
BELKNAP-MERRIMACK-NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
242 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN...WESTERN BELKNAP...
WESTERN MERRIMACK...COOS AND GRAFTON COUNTIES THROUGH 330 PM EDT...

AT 239 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES EAST OF BARRE TO SPRINGFIELD VERMONT...MOVING EAST AT 45 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL ENTER THE CONNECTICUT VALLEY AND
WESTERN NEW HAMPSHIRE BY 330 PM.

THESE STORMS WILL AFFECT AREAS IN AND AROUND CHARLESTOWN...PLAINFIELD...
HANOVER...CORNISH...CLAREMONT...UNITY...WEST UNITY...MERIDEN...CORNISH FLAT
AND LEBANON THROUGH 330 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4330 7241 4336 7242 4359 7237 4364 7232
      4369 7232 4375 7222 4380 7219 4386 7220
      4393 7213 4400 7212 4409 7205 4417 7206
      4416 7158 4321 7178 4323 7244

SCHWIBS
Special weather statement, Jun 2, 2:58 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
258 PM EDT SUN JUN 2 2013

MEZ007-008-013-021945-
NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-
258 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 345 PM EDT...

AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ANDOVER...OR ABOUT 10 MILES
NORTHWEST OF RUMFORD...MOVING NORTHEAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ANDOVER...BYRON...
ROXBURY...MOUNT BLUE STATE PARK...WELD...MADRID...PHILLIPS...
STRONG...AVON AND SALEM THROUGH 345 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4500 7032 4477 7012 4455 7072 4467 7084

ES
Special weather statement, Jun 2, 3:13 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
313 PM EDT SUN JUN 2 2013

MEZ007-008-NHZ002-022000-
NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN COOS-
313 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...COOS COUNTY AND
FRANKLIN COUNTY THROUGH 400 PM EDT...

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF UPTON...OR ABOUT 9
MILES NORTH OF BERLIN...MOVING NORTHEAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND UPTON...MIDDLE DAM AND
SOUTH ARM THROUGH 400 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4495 7077 4479 7065 4452 7108 4464 7119

ES
Special weather statement, Jun 2, 3:23 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
323 PM EDT SUN JUN 2 2013

MEZ008-009-022015-
CENTRAL SOMERSET-NORTHERN FRANKLIN-
323 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 415 PM EDT...

AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 20 MILES SOUTHWEST OF ATTEAN...OR ABOUT
7 MILES NORTHEAST OF COBURN GORE...MOVING NORTHEAST AT 40 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ATTEAN AND
JACKMAN THROUGH 415 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4570 6999 4535 7064 4543 7078 4544 7077
      4544 7075 4540 7072 4539 7065 4543 7065
      4549 7073 4568 7054 4574 7040 4580 7043
      4586 7034

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:43 PM EDTSpecial Weather StatementGYXFranklin32 min
Jun 2, 12:53 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford52 min
Jun 2, 1:12 PM EDTSpecial Weather StatementGYXSomerset48 min
Jun 2, 1:36 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset39 min
Jun 2, 1:43 PM EDTSpecial Weather StatementGYXOxford32 min
Jun 2, 2:01 PM EDTFlash Flood WarningGYXFranklin, Somerset3 hr
Jun 2, 2:06 PM EDTSpecial Weather StatementGYXSomerset24 min
Jun 2, 2:09 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset36 min
Jun 2, 2:58 PM EDTSpecial Weather StatementGYXFranklin47 min
Jun 2, 3:11 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford34 min
Jun 2, 3:13 PM EDTSpecial Weather StatementGYXOxford47 min
Jun 2, 3:23 PM EDTSpecial Weather StatementGYXSomerset52 min
Jun 2, 3:52 PM EDTSevere Thunderstorm WarningGYXOxford38 min
Jun 2, 3:55 PM EDTSevere Thunderstorm WarningGYXOxford50 min
Jun 2, 4:05 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset40 min
Jun 2, 4:13 PM EDTTornado WarningGYXFranklin, Somerset32 min
Jun 2, 4:22 PM EDTFlash Flood WarningGYXSomerset3 hr
Jun 2, 4:40 PM EDTTornado WarningGYXSomerset35 min
Jun 2, 4:45 PM EDTSevere Thunderstorm WarningGYXSomerset30 min
Jun 2, 4:48 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Sagadahoc and 1 more57 min
Jun 2, 4:50 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset40 min
Jun 2, 4:57 PM EDTSpecial Marine WarningGYX2 hr
Jun 2, 5:00 PM EDTFlash Flood WarningGYXFranklin, Oxford, Somerset3 hr
Jun 2, 5:05 PM EDTSevere Thunderstorm WarningGYXYork40 min
Jun 2, 5:23 PM EDTSevere Thunderstorm WarningGYXFranklin, Kennebec, Somerset, Waldo52 min
Jun 2, 7:16 PM EDTAreal Flood WarningGYXFranklin, Oxford, Somerset4 hr
Jun 2, 12:13 PM EDTSpecial Weather StatementGYXGrafton47 min
Jun 2, 12:30 PM EDTSpecial Weather StatementGYXCoos30 min
Jun 2, 2:42 PM EDTSpecial Weather StatementGYXGrafton, Sullivan48 min
Jun 2, 2:55 PM EDTSevere Thunderstorm WarningGYXGrafton, Merrimack, Sullivan35 min
Jun 2, 3:31 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Coos, Grafton, Merrimack, Sullivan44 min
Jun 2, 3:39 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton36 min
Jun 2, 3:59 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Coos, Grafton, Merrimack, Sullivan31 min
Jun 2, 4:13 PM EDTSevere Thunderstorm WarningGYXMerrimack, Sullivan32 min
Jun 2, 4:27 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton, Merrimack, Sullivan33 min
Jun 2, 5:56 PM EDTSpecial Weather StatementGYXStrafford49 min
Jun 2, 7:49 PM EDTSpecial Weather StatementGYXStrafford41 min

Nearby

Severe Thunderstorm Warnings in Maine, 2013Severe Thunderstorm Warnings in New Hampshire, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.